MAUDE Adverse Event Report: CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A hospital registered nurse reported to fresenius technical services this hospitalized peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy on a hospital provided liberty cycler (home cycler unknown) experienced an infection.There was no specific allegation this event was due to a deficiency or malfunction of any fresenius device(s) or product(s) in the initial reporting.Multiple attempts were made to acquire further details concerning this anonymous patient¿s infection; however, no additional information was obtained.In the intake, it was reported the patient was having drain complications during ccpd therapy on the hospital provided liberty cycler due to this reported infection; however, there was no indication the infection was related to the performance of any fresenius product(s) or device(s).
 
Additional Manufacturer Narrative
Clinical review: presently there is no allegation or objective evidence indicating a serious injury, patient death, or other adverse event(s) occurred related to a fresenius product(s) or device(s) warranting further investigation.Additionally, there is no allegation a fresenius product(s) or device(s) deficiency or malfunction caused or contributed to the patient¿s infection.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer for physical evaluation.A visual inspection of the returned cycler exterior showed no sign of physical damage.There were visual indications of dried fluid within the cassette compartment.There were no visual indication of particulates within the cassette area.There were no burrs or sharp edges in cassette area that may have punctured a cassette membrane.An as received simulated treatment with reduced dwell times was performed and completed without any failures or problems.The cycler weighed fill volume values were within tolerance for a liberty cycler.The system air leak test passed.The valve actuation test passed.The teach pump test passed.There were visual indications of dried fluid under pump ¿a¿ and ¿b¿ mushroom head and within the recess of the bottom cover adjacent to the pump assembly.The cause of the observed dried fluid and fluid could not be determined.An investigation of the cycler mushroom heads verified that the surface conditions and alignments were within specification.In addition, a device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the evaluation, there were no malfunctions that could have caused or contributed to the reported event.The cycler performed as designed and an associated cause could not be determined.

Brand Name
UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15219321
Report Number0002937457-2022-01349
Device Sequence Number15112230
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number180111
Device Catalogue NumberRTLR180111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2022
Supplement Date Received by Manufacturer08/19/2022
07/13/2023
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date08/30/2022
07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET
Outcome Attributed to Adverse Event Other;
Patient SexUnknown